MAUDE Adverse Event Report: W&H DENTALWERK BUERMOOS GMBH RIGHT ANGLED SCREWDRIVER; WS-90

W&H DENTALWERK BUERMOOS GMBH RIGHT ANGLED SCREWDRIVER; WS-90
Model Number WS-90
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During the procedure, the screwdriver became jammed and got hot.Obviously, the speed limitation of 10,000 rpm was not adhered to.The ws-90 itself is marked with the information to use at a maximum motor speed of 10,000 rpm.No injuries occured.All of the treatments were completed successfully without a delay.No indication could be found in the investigation of any material or manufacturing related issue.The screwdriver functions as intended and according to its specifications.The device is already marked with the information to use only at a maximum speed of 10,000 rpm.
 
Event or Problem Description
Event description by initial reporter (b)(4): it was reported by a company representative that during a bsso procedure, the right angle screwdriver became jammed and started smoking.The device was used at a speed of 50,000 rpm's despite the fact that the ifu states (and the ras itself is marked with) the information to use at a maximum motor speed of 10,000 rpm's.There were no adverse events reported and the surgery was completed successfully without delay with a back up drill.

Brand Name
RIGHT ANGLED SCREWDRIVER
Common Device Name
WS-90
Manufacturer (Section D)
W&H DENTALWERK BUERMOOS GMBH
ignaz-flaser-strasse 53
buermoos, 5111
AU  5111
Manufacturer Contact
anja lindner
ignaz-glaser-strasse 53
buermoos, salzburg 5111
AU   5111
MDR Report Key6989655
Report Number9681479-2017-00002
Device Sequence Number4352400
Product Code KMW
UDI-Device IdentifierJ021300140001
UDI-PublicJ021300140001
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K080939
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWS-90
Device Catalogue Number6514-7-200
Device Lot Number01305
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/31/2017
Supplement Report FDA Received Date10/31/2017
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown